Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Diabetic, stomach fullness, bloating, peripheral neuropathy, ankles swollen, blood sugar not subsiding. Suggestions?

Hello. I am a type II diabetic. My back has been hurting pretty bad for about a week,my stomach feel so full and bloated. I have PERIPHEAL neuropathies also, and take a water pill , but my ankles are very swollen, and my legs also feel swollen and tight. Any ideas? Does it sound like they are tied in together?Also, my blood sugar is not coming down with my medicine. It has been staying in the 220-280 range! I take glipizide and metformin .
Asked On : Sat, 27 Oct 2012
Answers:  2 Views:  156
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diabetologist 's  Response
Mr/Ms Schmdrcat

1. Regarding your back pain : you did not mentioned it is increasing with position change to rule out ortho problem. It could be ? Peptic ulcer to rule out visit Gastroenterologist
2. Regarding your swollen legs , it could be due to malfunction of your kidney ... i feel you stop Metformin immediately and check all your Kidney function status , if necessary consult Nephrologist
3. For the better control of your sugar levels go for INSULIN for that request/consult your Diabetologist

next time when you are posing any question ; make sure that write you age, gender, duration of illness, drug dosages and other biochemical parameters.

all the best
Answered: Mon, 29 Oct 2012
I find this answer helpful
Diabetologist Dr. Madhuri Patil's  Response
Aug 2012

You are already suffering from diabetic peripheral neuropathy. This suggests you must rule out other possible complications of diabetes by doing tests like serum creatinine, 24 hour urine protein/creatinine, serum sodium, serum potassium, Liver function test, Dilated fundoscopy to rule out retinal complications, ECG, ECHO and if possible Treadmill test. If the swelling is due to kidney complication then your physician will have to take decision right away whether to continue the medications glipizide and metformin or not. This is essential to avoid further problems. Bloated stomach might be due to the water retention in the body. Your doctor would like to titer the doses of your water tablet by monitoring your blood pressure. In short, yes, it can be related to each other. So please see a good physician or a good diabetologist for a thorough check up. Wish you all the best.
Answered: Mon, 29 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor